Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 152, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Aug 3, 2015, 8:26 PM EDT for Bath County, Fleming County, Kentucky. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2015, 8:26 PM EDT (00:26 UTC)
- Expired
- Aug 3, 2015, 8:57 PM EDT
- In force
- 31 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bath County, KY, Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 91 km from the middle of the area, began a volume at 00:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 8:37 PM EDT | TSTM WND DMG | Flemingsburg, KY | TREES DOWN HIGHWAY 32 INSIDE CITY LIMITS. |
| Aug 3, 8:37 PM EDT | TSTM WND DMG | Flemingsburg, KY | TREES DOWN MOUNT CARMEL AVE NEAR COURTHOUSE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1177 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
315
WUUS53 KJKL 040026
SVRJKL
KYC011-069-040115-
/O.NEW.KJKL.SV.W.0152.150804T0026Z-150804T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
826 PM EDT MON AUG 3 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FLEMING COUNTY IN EAST CENTRAL KENTUCKY...
NORTH CENTRAL BATH COUNTY IN EAST CENTRAL KENTUCKY...
* UNTIL 915 PM EDT
* AT 825 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES NORTH OF
CARLISLE...OR 17 MILES WEST OF FLEMINGSBURG...MOVING EAST AT 40
MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
FLEMINGSBURG...POPLAR PLAINS...PLUMMERS LANDING...GRANGE CITY...
CRAINTOWN...NEPTON...ELIZAVILLE...GODDARD...PECKS RIDGE...BETHEL...
RINGOS MILLS...SHARKEY...MUSES MILLS...WYOMING...ODESSA...
WALLINGFORD...SHERBURNE...TILTON...PEBBLE AND HILLSBORO.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3846 8387 3846 8384 3838 8345 3836 8346
3835 8350 3827 8351 3821 8357 3819 8364
3817 8359 3818 8362 3826 8390 3830 8385
3834 8384 3835 8390 3837 8390 3836 8392
3845 8398 3848 8394
TIME...MOT...LOC 0025Z 287DEG 36KT 3841 8405
HAIL...1.00IN
WIND...60MPH
$$
AR1 follow-up statement
215
WWUS53 KJKL 040057
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
857 PM EDT MON AUG 3 2015
KYC011-069-040106-
/O.CAN.KJKL.SV.W.0152.000000T0000Z-150804T0115Z/
FLEMING KY-BATH KY-
857 PM EDT MON AUG 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR FLEMING AND NORTH CENTRAL BATH
COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3846 8387 3846 8384 3838 8345 3836 8346
3835 8350 3827 8351 3821 8357 3819 8364
3817 8359 3818 8362 3826 8390 3830 8385
3834 8384 3835 8390 3837 8390 3836 8392
3845 8398 3848 8394
TIME...MOT...LOC 0054Z 287DEG 36KT 3832 8367
$$
ARWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 7:30 PM EDT, 56 minutes earlier.
Area forecast discussion, Aug 3, 7:30 PM EDT, 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 730 PM EDT MON AUG 3 2015 .UPDATE... ISSUED AT 729 PM EDT MON AUG 3 2015 NO MAJOR CHANGES WERE MADE TO THE FORECAST AT THIS TIME. WILL CONTINUE TO MONITOR SHOWER AND STORM ACTIVITY THAT IS ONGOING ACROSS SOUTHERN OHIO AND NORTH CENTRAL KENTUCKY TO SEE HOW MUCH OF THIS MAKES IT INTO EASTERN KENTUCKY THIS EVENING. WILL ALSO CONTINUE TO LOOK FOR NEWLY FORMED SHOWERS AND STORMS AS OUTFLOW FROM EXISTING STORMS PROPAGATE SOUTH INTO OUR AREA. AT THE VERY LEAST WILL EVENTUALLY NEED TO REMOVE SOME OUTDATED WORDING FROM THE ZONE FORECAST TEXT PRODUCT. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 319 PM EDT MON AUG 3 2015 THE OUTFLOW BOUNDARY FROM THE EARLY MORNING MCS TO OUR NORTH MOVED ACROSS AND OUT OF THE FORECAST AREA HELPING TO STABILIZE MUCH OF EASTERN KY. DESTABILIZATION HAS BEEN OCCURRING SLOWLY...BUT TO THIS POINT THE INSTABILITY AXIS HAS REMAINED WELL TO THE NORTHWEST OF THE AREA. THE 18Z MESOANALYSIS SHOWS MLCAPE FROM 2500 TO 3000 J/KG FROM WESTERN KY INTO CENTRAL INDIANA. AT THIS TIME CONVECTION IS BEGINNING TO DEVELOP OVER CENTRAL INDIANA OUT AHEAD OF A COLD FRONT THAT IS OVER NW INDIANA. THIS CONVECTION SHOULD DEVELOP FURTHER OVER THE NEXT COUPLE OF HOURS AND IT IS POSSIBLE THAT AT LEAST THE NORTHERN PART OF THE FORECAST AREA COULD SEE A FEW THUNDERSTORMS THIS EVENING. HOWEVER LATEST SHORT RANGE GUIDANCE TRENDS MAKE THIS A LOW CONFIDENCE PRECIPITATION FORECAST...AND THUS WILL KEEP PROBABILITIES FOR ANY SHOWERS AND THUNDERSTORMS LOW FOR THE OVERNIGHT PERIOD. THE BEST CHANCE...BUT STILL ONLY A 30 PERCENT PROBABILITY WILL BE PLACED IN THE NORTHEAST TWO THIRDS OF THE FORECAST AREA. THE WEAK COLD FRONT WHICH EXTENDS FROM LAKE HURON TO NORTHWEST INDIANA WILL MAKE SLOW SOUTHEAST PROGRESS TONIGHT...AND THE FRONT WILL MOVE INTO KY ON TUESDAY. HOWEVER ANY FORCING WILL REMAIN MARGINAL...AND WILL ONCE AGAIN CARRY ONLY 20 TO 30 PERCENT PROBABILITIES OF SHOWERS AND THUNDERSTORMS ON TUESDAY...BUT WITH THE SLIGHTLY HIGHER CHANCE ACROSS THE SOUTHERN PART OF THE FORECAST AREA. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 319 PM EDT MON AUG 3 2015 MODELS ARE SHOWING SOME SIGNIFICANT DIFFERENCES NOW IN THE STRENGTH AND TIMING OF SYSTEMS THROUGH THE REGION. IN GENERAL WE CAN EXPECT WEST SOUTHWEST FLOW THROUGH ROUGHLY THE FIRST HALF OF THE PERIOD... BEFORE UPPER LEVEL PATTERN BECOME MORE NORTHWESTERLY FOR THE REMAINDER OF THE EXTENDED. MODELS SUGGEST TWO MAIN DISTURBANCES THROUGH THE OHIO VALLEY...THE FIRST WED NIGHT...OR MORE LIKELY THU AND THE SECOND AT THE VERY END OF THE WEEK...OR POSSIBLY INTO THE WEEKEND. WHILE TIMING IS SIMILAR THE 12Z GFS IS MUCH LESS AMPLIFIED AND MORE DISORGANIZED WITH THE MID WEEK STORM SYSTEM WHEN COMPARED WITH THE 0Z ECMWF TO START OUT THE EXTENDED. A QUICK PEAK AT THE 12Z ECMWF SHOWS THAT IT HAS TRENDED TOWARDS THE GFS A BIT BUT REMAINS AMPLIFIED ENOUGH TO MAINTAIN A MORE ORGANIZED SFC SYSTEM WEDNESDAY NIGHT INTO THU. THE GFS IS CONSIDERABLY FASTER THAN THE 0Z ECMWF WITH THE SECOND MAIN DISTURBANCE TARGETING OUR AREA WITHIN THE EXTENDED WINDOW...BY 12 HOURS OR MORE AT THE END OF THE WEEK...BEGINNING OF THE WEEKEND. THE 12Z ECMWF HAS TRENDED WEAKER WITH THIS SECOND DISTURBANCE. A LOW CONFIDENCE FORECAST SUGGESTS THE BEST APPROACH IS TO RELY HEAVILY ON MODEL CONSENSUS AND GUIDANCE BLENDS UNTIL MODELS COME INTO BETTER AGREEMENT. AT THE SURFACE...UNTIL THE FIRST DISTURBANCE HAS PUSHED OFF TO OUR EAST LATE IN THE WEEK A LINGERING QUASI/STATIONARY SURFACE BOUNDARY DRAPED ACROSS THE OHIO VALLEY REGION WILL TEND TO KEEP OUR WEATHER MORE ACTIVE THAN THE PAST SEVERAL DAYS. MAIN CHALLENGE IS WHERE THIS BOUNDARY ACTUALLY SETS UP AS MODELS CONTINUE TO DISAGREE WITH SOUTHERN EXTENT OF THIS SFC FRONTAL ZONE. OVERALL CONFIDENCE IS LOW IN THE DETAILS OF SENSIBLE WEATHER THOUGH TEMPERATURES WILL MOST LIKELY BE NEAR TO SLIGHTLY BELOW NORMAL IN GENERAL...WITH A SLIGHTLY ELEVATED RISK OF POPS WHEN COMPARED WITH NORMS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 729 PM EDT MON AUG 3 2015 FEATURED VFR CONDITIONS IN THE TAFS THROUGHOUT THE PERIOD FOR ALL SITES EXCEPT SME...WHICH EXPERIENCED IFR FOG LATE LAST NIGHT INTO EARLY THIS MORNING. WITH SO MUCH UNCERTAINTY REGARDING THE COVERAGE OF SHOWERS AND SHOWERS AND STORMS TONIGHT AND TOMORROW...FELT IT UNNECESSARY TO INCLUDE TS IN THE TAFS AT THIS TIME. THIS SITUATION WILL NEED TO BE MONITORED OF COURSE...BUT BASED ON ALL THE LATEST MODEL DATA...IT APPEARS THAT SHOWER AND STORM COVERAGE TONIGHT AND TOMORROW WILL BE SPARSE. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...AR SHORT TERM...SBH LONG TERM...RAY AVIATION...AR
Hazardous weather outlook, Aug 3, 3:57 PM EDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 357 PM EDT MON AUG 3 2015 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-041200- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD... IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD... MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON... MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG... BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN... SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON... SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE... JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD... MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN... ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON 357 PM EDT MON AUG 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THUNDERSTORMS WILL BE POSSIBLE TONIGHT. ANY STORMS THIS EVENING COULD BECOME STRONG TO SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL THE PRIMARY CONCERNS...MAINLY NORTH OF THE MOUNTAIN PARKWAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS WILL BE POSSIBLE AT TIMES FROM TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS OR HAIL THAT OCCUR THIS EVENING. GREIF/SBH
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 8:35 PM EDT | Special Weather Statement | JKL | Fleming | 40 min |
| Aug 3, 8:44 PM EDT | Special Weather Statement | JKL | Bath | 46 min |
| Aug 3, 8:55 PM EDT | Special Weather Statement | JKL | Fleming | 35 min |
| Aug 3, 9:06 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery, Rowan | 39 min |
| Aug 3, 9:15 PM EDT | Special Weather Statement | JKL | Elliott, Rowan | 45 min |
| Aug 3, 9:18 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 117 min |
| Aug 3, 9:34 PM EDT | Flash Flood Warning | JKL | Rowan | 3 hr |
| Aug 3, 9:41 PM EDT | Areal Flood Advisory | JKL | Bath, Montgomery | 3 hr |
| Aug 3, 9:44 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Menifee, Montgomery | 46 min |
| Aug 3, 10:04 PM EDT | Flash Flood Warning | JKL | Bath, Montgomery | 3 hr |
| Aug 3, 10:18 PM EDT | Special Weather Statement | JKL | Johnson | 42 min |
| Aug 3, 10:29 PM EDT | Special Weather Statement | JKL | Bath, Menifee, Montgomery | 46 min |
| Aug 3, 10:34 PM EDT | Flash Flood Warning | JKL | Bath | 3 hr |
| Aug 3, 10:55 PM EDT | Special Weather Statement | JKL | Floyd, Martin, Pike | 50 min |
| Aug 3, 11:15 PM EDT | Special Weather Statement | JKL | Powell, Wolfe | 45 min |
| Aug 3, 11:19 PM EDT | Special Weather Statement | JKL | Wolfe | 26 min |
| Aug 3, 11:43 PM EDT | Areal Flood Advisory | JKL | Bath, Fleming, Rowan | 2 hr |
| Aug 4, 12:03 AM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Floyd, Knott, Magoffin | 42 min |
| Aug 4, 12:44 AM EDT | Special Weather Statement | JKL | Floyd, Pike | 61 min |
| Aug 4, 12:51 AM EDT | Areal Flood Warning | JKL | Bath, Montgomery | 9 hr |
| Aug 4, 2:08 AM EDT | Special Weather Statement | JKL | Clay | 37 min |
| Aug 4, 2:45 AM EDT | Special Weather Statement | JKL | Leslie | 45 min |
| Aug 4, 2:51 AM EDT | Special Weather Statement | JKL | Elliott | 24 min |
| Aug 4, 3:06 AM EDT | Special Weather Statement | JKL | Johnson | 39 min |
| Aug 4, 3:18 AM EDT | Special Weather Statement | JKL | Harlan | 27 min |
| Aug 4, 2:55 PM EDT | Special Weather Statement | JKL | Breathitt, Knott | 50 min |
| Aug 4, 3:16 PM EDT | Special Weather Statement | JKL | Leslie | 44 min |
| Aug 4, 3:26 PM EDT | Flash Flood Watch | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 53 hr |
| Aug 4, 3:27 PM EDT | Areal Flood Advisory | JKL | Knott, Leslie, Letcher, Perry | 2 hr |
| Aug 4, 3:46 PM EDT | Special Weather Statement | JKL | Knott | 29 min |
| Aug 4, 3:53 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Letcher, Magoffin, Pike | 112 min |
| Aug 4, 4:12 PM EDT | Special Weather Statement | JKL | Owsley | 33 min |
| Aug 4, 4:25 PM EDT | Areal Flood Advisory | JKL | Clay, Harlan, Leslie, Letcher, Perry | 3 hr |
| Aug 4, 4:36 PM EDT | Special Weather Statement | JKL | Pulaski | 24 min |
| Aug 4, 4:39 PM EDT | Severe Thunderstorm Warning | JKL | Pulaski | 36 min |
| Aug 4, 4:46 PM EDT | Special Weather Statement | JKL | Owsley | 29 min |
| Aug 4, 4:48 PM EDT | Special Weather Statement | JKL | Harlan | 42 min |
| Aug 4, 4:50 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Owsley, Perry | 25 min |
| Aug 4, 4:55 PM EDT | Areal Flood Advisory | JKL | Floyd, Magoffin, Pike | 3 hr |
| Aug 4, 5:01 PM EDT | Areal Flood Advisory | JKL | Laurel, McCreary, Pulaski, Wayne | 3 hr |
| Aug 4, 5:08 PM EDT | Flash Flood Warning | JKL | Laurel, McCreary, Pulaski, Wayne | 3 hr |
| Aug 4, 5:10 PM EDT | Special Weather Statement | JKL | Pulaski | 35 min |
| Aug 4, 6:17 PM EDT | Special Weather Statement | JKL | Estill, Lee, Owsley, Powell | 28 min |
| Aug 4, 7:02 PM EDT | Areal Flood Advisory | JKL | Breathitt, Floyd, Knott, Lee, Magoffin, Menifee and 2 more | 3 hr |
| Aug 4, 7:11 PM EDT | Special Weather Statement | JKL | Breathitt | 34 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.